|Heart Attack and AIDS
May 3, 2002
Dr. Little: My father had a heart attack this morning. He is also in treatment for AIDS. Can you provide me some insight as to what is happening and what sources I may research to help him. Thank you, Liz
Response from Dr. Boyle
I'm sorry to hear about your father's heart attack Liz, and I hope he is recovering. The relationship between HIV medications and heart attacks is not clear, with some studies showing that protease inhibitors may be associated with an increased risk of heart attacks, while other studies do not. One thing that is sure is that patients with HIV should quit smoking, get more exercise, and have their blood pressure, cholesterol and glucose (blood sugar) carefully monitored. I also recommend a baby aspirin a day to most of my patients. Many patients with HIV are now going to survive HIV, and it would be a shame for them to die young from another disease, such as coronary artery disease, when this is to some extent preventable. More information about this topic can be found on this website and at www.medscape.com and www.hivandhepatitis.com. Good luck to you and your father.
new phenosense test
HCV & use of nonsteroidal antiinflamatory drugs
- Is Vomiting An Early Sign Of HIV?
- Can You Get HIV From Blowjob From A Prostitute?
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- ARS At 10 Weeks And Sore Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.